Previous |  Up |  Next


quasi-linear elliptic equations and inequalities; weak solution; local boundedness; pointwise differentiability; difference quotient
The local boundedness of weak solutions to variational inequalities (obstacle problem) with the linear growth condition is obtained. Consequently, an analogue of a theorem by Reshetnyak about a.e\. differentiability of weak solutions to elliptic divergence type differential equations is proved for variational inequalities.
[1] Bojarski B.: Pointwise differentiability of weak solutions of elliptic divergence type equations. Bull. Acad. Polon. Sci. 33 (1985), 1-6. MR 0798721 | Zbl 0572.35011
[2] Federer H.: Geometric Measure Theory. Springer-Verlag, Berlin-Heidelberg-New York, 1969. MR 0257325 | Zbl 0874.49001
[3] Giaquinta M.: Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems. Princeton University Press, Princeton, New Jersey, 1983. MR 0717034 | Zbl 0516.49003
[4] Hajłasz P., Strzelecki P.: A new proof of Reshetnyak's theorem concerning the pointwise differentiability of solution of quasilinear equations. Preprint, Institute of Mathematics, Warsaw University, PKIN IXp., 00-901 Warsaw.
[5] Ladyzhenskaya O.A., Ural'tseva N.N.: Linear and Quasilinear Elliptic Equations. 2nd ed., Nauka Press, Moscow, 1973, English translation Academic Press, New York, 1968. MR 0244627 | Zbl 0177.37404
[6] Moser J.: A new proof of de Giorgi's theorem concerning the regularity problem for elliptic differential equations. Comm. Pure Appl. Math. XIII (1960), 457-468. MR 0170091 | Zbl 0111.09301
[7] Moser J.: On Harnack's theorem for elliptic differential equations. Comm. Pure Appl. Math. XIV (1961), 577-591. MR 0159138 | Zbl 0111.09302
[8] Reshetnyak Yu.G.: Generalized derivatives and differentiability almost everywhere. Mat. Sb. 75 (117) (1968), 323-334 (in Russian) Math. USSR-Sb. 4 (1968), 293-302 (English translation). MR 0225159 | Zbl 0176.12001
[9] Reshetnyak Yu.G.: O differentsiruemosti pochti vsyudu resheniĭ ellipticheskikh uravneniĭ. Sibirsk. Mat. Zh. XXVIII (1987), 193-195. MR 0906049
[10] Serrin J.: Local behavior of solutions of quasi-linear equations. Acta Math. 111 (1964), 247-302. MR 0170096 | Zbl 0128.09101
[11] Stepanoff M.W.: Sur les conditions de l'existence de la différentielle totale. Matematiceskij Sbornik, Rec. Math. Soc. Math. Moscou XXXII (1925), 511-527.
[12] Ziemer W.P.: Weakly Differentiable Functions. Springer-Verlag, Berlin-Heidelberg-New York, 1989. MR 1014685 | Zbl 0692.46022
Partner of
EuDML logo